MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS BRAIDED PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS BRAIDED PERIPHERAL CATHETER
Model Number 00884450026571
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an iliac angioplasty, after crossing the long iliac calcified occlusion, on removal of the catheter the distal segment fractured and was retained within the patient.The segment was successfully retrieved and no harm has come to the patient.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.No definitive root cause could be determined however, it is likely that significant force was applied to the device during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS BRAIDED PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston, tx
MDR Report Key10317266
Report Number3010665433-2020-00025
Device Sequence Number3376675
Product Code DQO
UDI-Device Identifier00884450026571
UDI-Public00884450026571
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number00884450026571
Device Catalogue Number46538BER
Device Lot NumberE1735887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1